Many adverse events have been described in patients treated with highly active antiretroviral therapy (HAART). Recently, among these, adhesive capsulitis of the shoulder has been described in some patients using protease inhibitors. We report our experience with 6 human immunodeficiency virus-positive patients in whom adhesive capsulitis of the shoulder developed during HAART. All 6 patients were treated with the same antiretroviral drug combination (HAART) including nucleoside reverse transcriptase (stavudine and lamivudine) and protease inhibitors (indinavir). The clinical pattern of adhesive capsulitis during HAART is similar to the classical form of adhesive capsulitis. Examining our case studies, we postulate a correlation between HAART and adhesive capsulitis. Discontinuation or reduction of the dosage of protease inhibitors associated with conventional conservative treatment is effective in reducing the symptoms and resolving the disease.
|Titolo:||Adhesive capsulitis of the shoulder in human immunodeficiency virus-positive patients during highly active antiretroviral therapy|
|Autori interni:||SANSONE, VALERIO (Ultimo)|
|Settore Scientifico Disciplinare:||Settore MED/33 - Malattie Apparato Locomotore|
|Data di pubblicazione:||2006|
|Digital Object Identifier (DOI):||10.1016/j.jse.2005.06.010|
|Appare nelle tipologie:||01 - Articolo su periodico|
File in questo prodotto:
- PubMed Central loading...